MAUDE Adverse Event Report: ORTHALIGN, INC. IMPACTOR ADAPTER- S/B

ORTHALIGN, INC. IMPACTOR ADAPTER- S/B
Model Number 403028
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hip Fracture (2349); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported inability to disassemble the cup will be investigated once the product is returned.Orthalign is filing this mdr in an abundance of caution due to the outcome of this case and the potential connection to the hipalign system.
 
Event or Problem Description
It was reported that total hip arthroplasty was performed with hipalign.After cup impaction with 48mm cup, the surgeon tried to disengage from cup and impactor.However, he was unable to disassemble the cup.Subsequently, two surgeons disengaged the cup with force.The patient acetabular was little damaged by disassembly so bigger cup (50mm) was used to complete the procedure.
 
Additional Manufacturer Narrative
Only the impactor adaptor was returned.Upon visual inspection, the threads of the adaptor look to be completely intact.A review of the device history record (dhr) was conducted.The device passed all manufacturing specifications prior to release.Orthalign, inc.Will continue to monitor this issue and take action if alert limits are exceeded.

Brand Name
IMPACTOR ADAPTER- S/B
Common Device Name
IMPACTOR ADAPTER
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo, ca
MDR Report Key10377134
Report Number3007521480-2020-00010
Device Sequence Number11236925
Product Code OLO
UDI-Device Identifier00858704006565
UDI-Public00858704006565
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172462
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number403028
Device Catalogue Number403028
Device Lot Number10808VZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;